MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 4-8MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 4-8MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 180704-1
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.The following devices were also listed in this report: device name#mako lm femoral component ; cat#unknown; lot#unknown device name#mck tibial baseplate-lm/rl-sz 4 ; cat#180604; lot# let 1636210813.Device name#mck patellofemoral-l-sz 4 ; cat#180404; lot#26190412-01.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Left knee revision done due to lateral joint pain in the knee.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a mako insert was reported.The event was confirmed.Method & results:  device evaluation and results: visual inspection: the device was not returned; however, photographs were provided for review.The photos show a recently explanted insert with with signs of wear.Clinician review: no medical records were received for review with a clinical consultant.Device history review: not performed as the lot number is unknown.Complaint history review: not performed as the lot number is unknown.Conclusion: it was reported that the patient was revised due to pain.The device was not returned; however, photographs were provided for review.The photos show a recently explanted insert with with signs of wear.A review of the provided medical records by a clinical consultant indicated: "very little clinical information was provided for review.No preoperative or postoperative records were provided.No preoperative or postoperative radiographs were provided.The pi event reports a revision of a bicondylar mako knee replacement (medial and patella-femoral).The reason for revision was stated as lateral knee pain.X-rays do not show significant lateral joint pathology, but a flexion view was not provided for review.The preoperative evaluation, intraoperative findings and outcome of the surgery were not provided for review.Event confirmation: the event, a revision knee surgery, cannot be confirmed without additional medical information.Root cause: the root cause of the revision was stated as lateral joint pain.The event was not confirmed thus a root cause cannot be ascertained." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Left knee revision done due to lateral joint pain in the knee.Update - apr 18, 2024- investigation of device images showed wear on both the tibial insert and the patella.

Brand Name
MCK TIBIAL ONLAY INSERT-SZ 4-8MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18567451
Report Number3005985723-2024-00013
Device Sequence Number15156186
Product Code NPJ
UDI-Device Identifier00848486000882
UDI-Public00848486000882
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K082172
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number180704-1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale